Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Info on HIV Meds
May 31, 2006

I want to know If you were taken off Sustiva and Epsicom because it make you sick. Do you think Reyataz and Epsicom is a good combination for a HIV patient. And what are the side effectsof these two medications.

Response from Dr. Henry

Reyataz and Epzicom can be a good regimen for some patients though I prefer to use the Reyataz with Norvir boosting at least initially until the viral levels are undetectable. Stopping Sustiva can result in development of resistance so that can be somewhat tricky. The major issue for Reyataz is the development of elevated bilirubin levels (can result in jaundice)which can be noticeable in 5-8% of subjects in my experience (is reversible). For the Epzicom the major issue is the hypersensitivty reaction which can run > 5% in caucasian patients and maybe close to 2-3% in African or African American patients in my experience. I often dose the abacavir and lamivudine separately for the first 8 weeks until it is clear there is no problemm/issue with the hypersensitivity reaction. KH



Previous
I recently changed from Fortovase to Norvir plus Invirase along with combivir and got a rash
Next
Only took one dose, what now?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement